Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Lake Charles, LA

April 23, 2012

NWS Lake Charles, LA issued this small craft advisory at Apr 23, 2012, 1:05 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2012, 1:05 AM CDT (06:05 UTC)
Expired
Apr 23, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS74 KLCH 230605
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
105 AM CDT MON APR 23 2012

...STRONG NORTHERLY WINDS OVER THE COASTAL WATERS TONIGHT...

.A COLD FRONT MOVING OVER THE COASTAL WATERS TONIGHT WILL BRING A
REINFORCEMENT OF COOLER AIR AND STRENGTHENING NORTHERLY WINDS.
WINDS ARE EXPECTED TO DIMINISH BY MID TO LATE MORNING.

GMZ450-452-455-470-472-475-231300-
/O.NEW.KLCH.SC.Y.0027.120423T0605Z-120423T1300Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
105 AM CDT MON APR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 6 FEET OVER THE COASTAL WATERS BEYOND 20 NM
  OFFSHORE WITH LOWER SEAS OVER THE NEARSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 11:41 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 22, 11:41 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT SUN APR 22 2012

.DISCUSSION...
FOR 06Z TAF ISSUANCE.

&&

.AVIATION...
SFC OBS SHOW THE DIFFUSE FRONTAL BOUNDARY HAS CROSSED THE FORECAST
AREA THIS EVENING WITH NRLY WINDS PICKING UP OVER THE PAST HOUR OR
SO ACROSS THE SRN SITES AFTER A BRIEF RELAXING WITH SUNSET. THESE
NRLY WINDS WILL PERSIST THROUGH THE NIGHT...RELAXING A LITTLE AGAIN
PRIOR TO SUNRISE BEFORE INCREASING AGAIN WITH HEATING TOMORROW
MORNING. MEANWHILE THE CLEAR SKIES NOTED ON SATELLITE IMAGERY...
SAVE FOR MAYBE A LITTLE CIRRUS...WILL LINGER THROUGH THE PERIOD
WITH A DRY ATMOSPHERE PROGGED.

25

&&

.PREV DISCUSSION... /ISSUED 1044 PM CDT SUN APR 22 2012/

UPDATE...SOUTHWARD ADVANCING REINFORCING COLD FRONT HAS JUST
MOVED INTO THE NEAR COASTAL WATERS. WINDS BRIEFLY WENT CALM HERE
AT THE AIRPORT WITH PASSAGE OF FEATURE BUT HAVE SINCE PICKED BACK
UP IN ITS WAKE. WINDS EXPECTED TO STAY AT LEAST SOMEWHAT UP
OVERNIGHT. BELIEVE FORECAST MINS MIGHT BE A LITTLE LOW WHEN
COMPARING 03Z TEMPS WITH FORECAST MOS TEMPS. WENT AHEAD AND BUMPED
UP LOWS 2 TO 3 DEGREES ACROSS THE AREA. UPDATED ZFP COMING.

MARCOTTE

PREV DISCUSSION... /ISSUED 211 PM CDT SUN APR 22 2012/

DISCUSSION...SURFACE OBSERVATIONS IN THE REGION SHOWED A BEAUTIFUL
SUNDAY AFTERNOON WITH TEMPERATURES IN THE UPPER 70S. VISIBLE
SATELLITE IMAGERY SHOWED SUNNY SKIES DOTTING THE LANDSCAPE. WINDS
WERE LIGHT AND NORTHERLY NORTH...HOWEVER...ALONG AND SOUTH OF I-10
.WE WERE STILL INDICATING SOME NORTHERLY WINDS AROUND 10 MPH WITH
GUSTS UP TO AROUND 20 MPH. THESE WINDS WILL CONTINUE TO ABATE SOME
THIS AFTERNOON.

WE ARE WATCHING ANOTHER COLD FRONT MOVING DOWN FROM NORTH TEXAS.
THE FRONT IS LOCATED FROM COMMANCHE TO CORSICANA TO MINDEN LOUISIANA.
THERE WERE NO CLOUDS OR RAIN ASSOCIATED WITH THIS COLD FRONT AS
THE ATMOSPHERE IS QUITE DRY WITH SOUNDINGS ACROSS THE REGION
SHOWING PRECIPITABLE WATER VALUES AROUND .50 INCHES. DEWPOINTS WERE
IN UPPER 40S TO LOWER 50S.

IN THE UPPER LEVELS...A LARGE UPPER LEVEL RIDGE IS LOCATED OVER
THE WESTERN U.S. WITH A LARGE TROUGH ACROSS THE EASTERN UNITED
STATES. BETWEEN THESE TWO SYSTEMS, WE HAVE DEEP NORTHERLY FLOW
ACROSS TEXAS AND LOUISIANA.

FOR THE NEXT SEVERAL DAYS...THIS UPPER LEVEL PATTERN WILL BRINGS
SUNNY SKIES DURING THE DAY AND CLEAR SKIES AT NIGHT. THE COLD
FRONT WILL PUSH INTO OUR LITTLE PART OF THE GLOBE EARLY TONIGHT
BRIDGING THE COOL CONDITIONS WE SAW TODAY AND GIVING US A CRISPY
COOL MONDAY MORNING TO START THE WORKWEEK. BEHIND THE FRONTAL
BOUNDARY TONIGHT...HIGH PRESSURE WILL BUILD IN AND SETTLE OVER THE
REGION CONTINUING THE DRY CONDITIONS WE SAW TODAY. WE EXPECT LESS
HUMID DAYS AND COOL NIGHTS TO CONTINUE THROUGH MONDAY AND TUESDAY.

BY MID-WEEK...HIGH PRESSURE WILL MOVE FAR ENOUGH EAST TO ALLOW
SOUTHERLY FLOW TO RETURN OFF THE GULF OF MEXICO. THIS WILL BRING
WARMER AND MORE HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK
INTO NEXT WEEKEND. WILL ALSO KEEP THE FORECAST POP FREE...AS
ENOUGH UPPER LEVEL RIDGING WILL BUILD OVER THE FORECAST AREA TO
KEEP A LID ON THINGS...AND ALSO KEEP ANY SURFACE FRONTS WELL TO
THE NORTH. SO ENJOY THIS COLD FRONT COMING INTO THE AREA
TONIGHT...MIGHT BE AWHILE BEFORE YOU SEE ANOTHER ONE FROM THE
NORTH COME IN. IF YOU LIKE WARM FRONTS...THAT LOOKS TO BE COMING
ON WEDNESDAY WHEN THE GULF OF MEXICO OPENS UP FOR SOME TEXAS AND
LOUISIANA BUSINESS.

MARINE...LOOKS LIKE WINDS HAVE FINALLY ABATED AFTER A GUSTY MORNING.
HOWEVER...HAVE OPTED TO KEEP THE SMALL CRAFT SHOULD EXERCISE
CAUTION THOUGH MONDAY MORNING ALL AREAS OF MARINE WATERS AS THE
FRONT COMING IN TONIGHT WILL STIR THINGS UP ONCE AGAIN.

WINDS WILL DECREASE AGAIN DURING THE DAY ON MONDAY AND REMAIN
RATHER LIGHT INTO TUESDAY AS HIGH PRESSURE SETTLES ACROSS THE
REGION. WINDS WILL COME AROUND TO A SOUTHERLY DIRECTION BY MID-
WEEK AND INCREASE AS HIGH PRESSURE MOVES OFF TO THE EAST...AND LOW
PRESSURE BEGINS TO FORM ACROSS THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  54  73  50  78  60 /   0   0   0   0   0
KBPT  54  74  52  79  62 /   0   0   0   0   0
KAEX  50  72  47  79  57 /   0   0   0   0   0
KLFT  54  74  49  77  58 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 22, 4:17 AM CDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT SUN APR 22 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-231200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
417 AM CDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRY AND COOL CONDITIONS WILL PREVAIL. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY AND COOL CONDITIONS WILL CONTINUE EARLY IN THE WEEK. WARMER
AND MORE HUMID CONDITIONS ARE EXPECTED BY MID-WEEK INTO NEXT
WEEKEND. NO SIGNIFICANT RAINFALL IS EXPECTED DURING THIS TIME
FRAME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-231200-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
417 AM CDT SUN APR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE TO STRONG NORTHERLY WINDS WILL PREVAIL THROUGH TONIGHT AS
A REINFORCING COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SOUTHERLY WINDS WILL RETURN BY MID-WEEK AND INCREASE ON THURSDAY
AS HIGH PRESSURE MOVES OFF TO THE EAST AND LOW PRESSURE FORMS OVER
THE SOUTHERN PLAINS. MODERATE TO STRONG SOUTHERLY WINDS WILL BE
POSSIBLE FROM THURSDAY INTO FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.